Journal d’Analyse Mathématique

, Volume 100, Issue 1, pp 249–280

Concentrating solutions for the Hénon equation in ℝ2



We consider the boundary value problem Δu+⋎xup=0, α>0, in the unit ballB with homogeneous Dirichlet boundary condition andp a large exponent. We find a condition which ensures the existence of a positive solutionup concentrating outside the origin atk symmetric points asp goes to +∞. The same techniques lead also to a more general result on general domains. In particular, we find that concentration at the origin is always possible, provided α⊄IN.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Adimurthi and M. Grossi,Asymptotic estimates for a two-dimensional problem with polynomial nonlinearity, Proc. Amer. Math. Soc.132 (2004), 1013–1019.CrossRefMathSciNetMATHGoogle Scholar
  2. [2]
    S. Baraket and F. Pacard,Construction of singular limits for a semilinear elliptic equation in dimension 2, Calc. Var. Partial Differential Equations6 (1998), 1–38.CrossRefMathSciNetMATHGoogle Scholar
  3. [3]
    J. Byeon and Z.-Q. Wang,On the Hénon equation: asymptotic profile of ground states. preprint (2002).Google Scholar
  4. [4]
    J. Byeon and Z.-Q. Wang,On the Hénon equation: asymptotic profile of ground states, II., J. Differential Equations216 (2005), 78–108.CrossRefMathSciNetMATHGoogle Scholar
  5. [5]
    D. Cao and S. Peng,The asymptotic behavior of the ground state solutions for Hénon equation, J. Math. Anal. Appl.,278 (2003), 1–17.CrossRefMathSciNetMATHGoogle Scholar
  6. [6]
    D. Chae and O. Imanuvilov,The existence of non-topological multivortex solutions in the relativistic self-dual Chern-Simons theory, Comm. Math. Phys.215 (2000), 119–142.CrossRefMathSciNetMATHGoogle Scholar
  7. [7]
    W. Chen and C. Li,Classification of solutions of some nonlinear elliptic equations, Duke Math. J.63 (1991), 615–623.CrossRefMathSciNetMATHGoogle Scholar
  8. [8]
    G. Chen, W.-M. Ni and J. Zhou,Algorithms and visualization for solutions of nonlinear elliptic equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg.10 (2000), 1565–1612.CrossRefMathSciNetMATHGoogle Scholar
  9. [9]
    M. del Pino, M. Kowalczyk and M. Musso,Singular limits in Liouville-type equations, Calc. Var. Partial Differential Equations24 (2005), 47–81.CrossRefMathSciNetMATHGoogle Scholar
  10. [10]
    K. El Mehdi and M. Grossi,Asymptotic estimates and qualitative properties of an elliptic problem in dimension two, Adv. Nonlinear Stud.4 (2004), 15–36.MathSciNetMATHGoogle Scholar
  11. [11]
    P. Esposito,Blow up solutions for a Liouville equation with singular data, SIAM J. Math. Anal.36 (2005), 1310–1345.CrossRefMathSciNetMATHGoogle Scholar
  12. [12]
    P. Esposito,Blow up solutions for a Liouville equation with singular data, inRecent Advances in Elliptic and Parabolic Problems, eds. Chiun-Chuan Chen, Michel Chipot and Chang-Shou Lin, World Sci. Publ., Hackensack, NJ, 2005, pp. 61–79.CrossRefGoogle Scholar
  13. [13]
    P. Esposito, M. Grossi and A. Pistoia,On the existence of blowing-up solutions for a mean field equation, Ann. Inst. H. Poincaré Anal. Non Linéaire22 (2005), 227–257.CrossRefMathSciNetMATHGoogle Scholar
  14. [14]
    P. Esposito, M. Musso and A. Pistoia,Concentrating solutions for a planar elliptic problem involving nonlinearities with large exponent, J. Differential Equation227 (2006), 29–68.CrossRefMathSciNetMATHGoogle Scholar
  15. [15]
    P. Esposito, M. Musso and A. Pistoia,On the existence and profile of nodal solutions for a two-dimensional elliptic problem with large exponent in nonlinearity, Proc. London Math. Soc., to appear.Google Scholar
  16. [16]
    M. Hénon,Numerical experiments on the stability of spherical stellar systems, Astronomy and Astrophysics24 (1973), 229–238.Google Scholar
  17. [17]
    L. Ma and J. Wei,Convergence for a Liouville equation, Comment. Math. Helv.76 (2001), 506–514.CrossRefMathSciNetMATHGoogle Scholar
  18. [18]
    W.-M. Ni,A nonlinear Dirichlet problem on the unit ball and its applications, Indiana Univ. Math. J.6 (1982), 801–807.CrossRefGoogle Scholar
  19. [19]
    S. Peng,Multiple boundary concentrating solutions to Dirichlet problem of Hénon equation, Acta Math. Appl. Sin. Engle. Ser.22 (2006), 137–162.CrossRefMATHGoogle Scholar
  20. [20]
    A. Pistoia and E. Serra,Multi-peak solutions for the Hénon equation with slightly subcritical growth, Math. Z., to appear.Google Scholar
  21. [21]
    J. Prajapat and G. Tarantello,On a class of elliptic problem in ℝ N:symmetry and uniqueness results, Proc. Roy. Soc. Edinburgh Sect. A131 (2001), 967–985.CrossRefMathSciNetMATHGoogle Scholar
  22. [22]
    X. Ren and J. Wei,On a two-dimensional elliptic problem with large exponent in nonlinearity, Trans. Amer. Math. Soc.343 (1994), 749–763.CrossRefMathSciNetMATHGoogle Scholar
  23. [23]
    X. Ren and J. Wei,Single point condensation and least energy solutions, Proc. Amer. Math. Soc.124 (1996), 111–120.CrossRefMathSciNetMATHGoogle Scholar
  24. [24]
    D. Smets, J. Su and M. Willem,Non-radial ground states for the Hénon equation, Commun. Contemp. Math.4 (2002), 467–480.CrossRefMathSciNetMATHGoogle Scholar

Copyright information

© Hebrew University 2006

Authors and Affiliations

  • Pierpaolo Esposito
    • 1
    • 2
  • Angela Pistoia
    • 3
  • Juncheng Wei
    • 4
  1. 1.Dipartimento di MatematicaUniversità degli Studi “Roma Tre”RomaItaly
  2. 2.Pacific Institute for the Mathematical SciencesUniversity of British ColumbiaVancouverCanada
  3. 3.Dipartimento di Metodi e Modelli MatematiciUniversità di Roma “La Sapienza”RomaItaly
  4. 4.Department of MathematicsChinese University of Hong KongShatin, N.T.Hong Kong

Personalised recommendations